Not Sure

A board to discuss Low Dose Naltrexone (LDN) as a treatment for Multiple Sclerosis

Not Sure

Postby robbie » Tue Oct 25, 2005 9:46 am

I have been taking LDN for almost 8 months now . I wish i could say that i was better but the pain in my legs is back and the spasiticty in them is getting brutal. It seemed for about the first half(4 months) of the LDN that the pain was much better as well as the spasiticity but has gradually been getting worse.I am at the point now where i wonder if it is really doing anything.My body is just getting use to it. I have read about people on it for years and are doing very well, its seems that people doing well are mostly people in the early years of MS. I have SPMS and am in my 12 th year, i can still walk with a cane but need a chair for any distance. I remember the first week i took LDN i could walk almost normal and my balance was great to the point of spinning around once or twice without falling down ,it was so good to feel that way if only it stayed like that. Things seemed better for quite some time but now not so good.I really don't know what to do. Is there anything that can help spasiticity other than Baclofen which just makes me really tired and weak. Once and while it's hard not to think that really their is nothing.
User avatar
robbie
Family Elder
 
Posts: 1148
Joined: Thu Jan 27, 2005 4:00 pm
Location: Northern Ontario, Canada

Hi Robbie....

Postby JoyceF » Fri Nov 04, 2005 1:28 pm

Did you mention which compounder and what dose you taking? Just curious why it would just stop working. If your capsules are being filled with Calcium Carbonate, that is something to think about. That filler is considered iffy at best. It has been questions as one that may become slow release and thus will not work as it should. JoyceF
User avatar
JoyceF
Family Elder
 
Posts: 106
Joined: Thu Dec 11, 2003 4:00 pm
Location: Chicago

Postby Toyoterry » Fri Nov 04, 2005 11:15 pm

Have you thought about getting tested for a Baclofen pump? Your symptoms sound similar to mine. I am currently on 90mg. of Baclofen a day and it is not really helping so my next step is to get tested for a pump. The pump delivers Baclofen directly to the spine so only a small amount is needed compared to the amount you might need if take orally, This minimizes sedatiion and in theory is more effective.
User avatar
Toyoterry
Family Elder
 
Posts: 111
Joined: Tue Apr 19, 2005 3:00 pm

Postby stsolakos » Sun Nov 06, 2005 2:05 am

Hi.

Do you have any other new/worse symptom (apart from spasticity)? If no, LDN seems to work for you but you should change the dose. I used to get 3mg for 5 months. Then I switched to 4.5mg. The first two weeks were fine but at the third my spasticity increased and I did not feel very well. I thought that LDN stopped working but it was not the case. Two days after switching back to 3mg everything was good once again.

Please, do not get desperate. Do not give up. Try tweaking with the dose, a little. You may find the dose that is best for you.

(A little off topic)
You mentioned that the first week was great. I have seen that when the opioid receptors are blocked my symptoms are much better.

Blocked opioid receptors -> Endorphins can not be "seen" -> Increased symptoms

Could it work in reverse?

After some weeks of LDN -> Too many endrphins, even when the opioid receptors are blocked, enough are noticed -> Increase in symptoms.

But even when the receptors are not blocked -> Too many endorphins -> Very increased symptoms

But too many endorphins -> Correct function of the immune system and less oxidative stress -> Survival and functioning of the oligodentrocytes -> Repair -> Decreased symptoms

I think there is a balance between the two expressions above. LDN both increases and decreases symptoms. Everybody must find the dose that suits him/her best:

Not too much so that symptoms do not get worse.
Not too little so that the immune system is not corrected.

I would really like to have some comments by your experience.

Stavros
If God created MS, Devil would create Rebif to treat it!
User avatar
stsolakos
Family Member
 
Posts: 28
Joined: Sun Oct 24, 2004 3:00 pm
Location: Greece

Side Effects

Postby noddlebean » Sun Nov 06, 2005 3:39 pm

I am also unsure of my LDN now - for the frst two months I felt geed but then the last month I have felt quite ill in the mornings, and no I am not pregnant :wink: I have nausea and general bowel symptoms and it takes me a couple of hours after I have got up to get myself together. I have noticed I get hand tremors of late and quite a few general headaches. I did search round and there are side effects for Naltrexone butr as its a small dose unsure if I should really effect me like this. Every morning I go through the process of saying to myself I'm going to have a break from this stuff and then by the evening when I feel better I say oh just one more time. I feel like my fatigue is worst too.

Feel quite confused. I am still fully able to function can walk etc so unsure of what my problem is. Was curious whether this stuff can upset a stomach ulcer or not? Not sure I have one but sure feels like it.

Am I the only one to have problems llike this? Guts ache dahorrea etc?

This is hard to carry on like this - not particularly coping..

Jill
User avatar
noddlebean
Family Member
 
Posts: 27
Joined: Sat Feb 12, 2005 4:00 pm

Hi Jill...

Postby JoyceF » Mon Nov 07, 2005 5:25 am

Where are you getting your LDN? It might be worth your while to find out if your compounder has changed the filler that he is using. I've heard of that before and perhaps that may be what is causing your discomfort. Just a thought.
User avatar
JoyceF
Family Elder
 
Posts: 106
Joined: Thu Dec 11, 2003 4:00 pm
Location: Chicago


Return to Low Dose Naltrexone

Who is online

Users browsing this forum: No registered users


Contact us | Terms of Service